HomeHome SearchSearch MenuMenu Our productsOur products Ask an ExpertAsk an Expert
Tags: heartburn

Constipated? Weak muscles? Your antacids may be to blame!

by , 12 February 2018
Constipated? Weak muscles? Your antacids may be to blame!
If you suffer from regular heartburn, you probably rely on antacids to relieve the pangs in your stomach and bitter taste in your mouth that come after eating a big meal or spicy plate of food. Popping antacids as you need them may seem harmless, but it's actually not…

While there's nothing wrong with taking antacids when you have really bad heartburn every now and again, this medication isn't intended for daily and ongoing use. Keep reading to learn about three negative side effects of overusing antacids.

Three things that can happen if you take antacids too often

#1: You get constipated
Constipation is one of the most common side effects of excessive use of calcium as well as aluminum antacids. The thing with this side effect is it isn’t just a fleeing one – it will continue as long as you keep using antacids. If you get constipated after taking antacids, try switching to a different type of medication altogether, such as H2 receptor blockers or proton pump inhibitors.

************Related Advertisement************

You have nothing to lose except your digestion problems when you try Nutri-Digestive Wellness.
Do you suffer from cramps, bloating, gas, constipation, diarrhea or other embarrassing digestive problems?

Repair your digestive system today and you could restore your health completely!

Click here to find out more...

***************************************
 
#2: Your muscles are weak and tender
Muscle weakness, tenderness, twitching and even pain are common complaints among frequent antacid users. This is due to the effects that antacids have on the levels of calcium, magnesium and phosphorus in your bloodstream. Whenever something changes the various electrolyte levels, it can affect nerve and muscle function. So, taking antacids too casually or in high doses can change the balance in your body and lead to odd musculature symptoms.
 
#3: You have respiratory issues
Respiratory issues like difficulty breathing or slow breathing could be a sign that you’re overdoing it on the antacids. This effect comes about if you consume too many antacids that contain calcium carbonate or sodium bicarbonate. As the pH in your bloodstream rises, your body compensates for the more alkaline environment, which can reduce your breathing rate. Because slow breathing can lead to a build-up of carbon dioxide, they can have knock-on effects, such as fatigue and sleepiness.
 
There you have it – three signs that you’re going overboard on the antacids.

Vote article

Constipated? Weak muscles? Your antacids may be to blame!
Rating:
Note: 5 of 1 vote

Related articles





Related articles


Watch And Learn



Related Products

Resources